Alert archive / Wisconsin / Tornado Warnings in 2025

Tornado Warning 11, NWS Milwaukee, WI

June 26, 2025Sauk County, Wisconsin

NWS Milwaukee, WI issued this tornado warning at Jun 26, 2025, 6:18 PM CDT for Sauk County, Wisconsin. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2025, 6:18 PM CDT (23:18 UTC)
Expired
Jun 26, 2025, 6:32 PM CDT
In force
14 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Sauk County, WI

The radar

The La Crosse radar (KARX), 87 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

059 
WFUS53 KMKX 262318
TORMKX
WIC111-262345-
/O.NEW.KMKX.TO.W.0011.250626T2318Z-250626T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Milwaukee/Sullivan WI
618 PM CDT Thu Jun 26 2025

The National Weather Service in Milwaukee/Sullivan has issued a

* Tornado Warning for...
  Northwestern Sauk County in south central Wisconsin...

* Until 645 PM CDT.

* At 618 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Hillsboro, or 18 miles southwest of Mauston,
  moving northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northwestern Sauk County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4364 8998 4356 9031 4364 9031
TIME...MOT...LOC 2318Z 236DEG 45KT 4362 9036 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

PATTERSON
1 follow-up statement
883 
WWUS53 KMKX 262332
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
632 PM CDT Thu Jun 26 2025

WIC111-262342-
/O.CAN.KMKX.TO.W.0011.000000T0000Z-250626T2345Z/
Sauk WI-
632 PM CDT Thu Jun 26 2025

...THE TORNADO WARNING FOR NORTHWESTERN SAUK COUNTY IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

LAT...LON 4364 8998 4356 9031 4364 9031
TIME...MOT...LOC 2331Z 236DEG 45KT 4372 9016 

$$

PATTERSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jun 26, 2:43 PM CDT, 3 hours 35 minutes earlier. Its key messages:

  • Strong to severe thunderstorms are expected this afternoon and evening. Initial storms this afternoon will include a tornado threat, with strong winds becoming more likely with storms during the evening.
  • Somewhat cooler and relatively quiet weather expected Friday and Saturday, before temperatures turn much warmer/more humid on Sunday.
  • A cold front will bring temperatures back to around average for much of next week.
Area forecast discussion, Jun 26, 2:43 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
243 PM CDT Thu Jun 26 2025

.KEY MESSAGES...

- Strong to severe thunderstorms are expected this afternoon and
  evening. Initial storms this afternoon will include a tornado
  threat, with strong winds becoming more likely with storms
  during the evening.

- Somewhat cooler and relatively quiet weather expected Friday
  and Saturday, before temperatures turn much warmer/more humid
  on Sunday.

- A cold front will bring temperatures back to around average
  for much of next week.

&&

.SHORT TERM...
Issued 243 PM CDT Thu Jun 26 2025

Rest of this Afternoon through Tomorrow:

Main focus for this afternoon and evening will be severe weather
potential. As of 2 PM, a warm front stretched across south
central Wisconsin, generally just north of the I-94/US 18
corridor, curving back southeastward near Lake Michigan. As low
pressure along the Iowa/Minnesota state line moves east-
northeastward, this warm front will continue to slowly move
northward. Convection should expand along the warm front this
afternoon, though the spatial extent is still in question given
the relatively weak lift. That said, anything that becomes
rooted in the boundary layer will have a very unstable airmass
to work with, with MLCAPE in excess of 2000 J/KG. There is also
a substantial amount of low level CAPE, with 0-3 KM values
between 100 and 200 J/KG.

While Low level shear isn't terribly impressive, the strong low
level instability and localized increase in helicity associated
with the warm front may be sufficient for a tornado threat with
this afternoon's convection, along with a few strong wind
gusts. Weak mid level lapse rates and high freezing levels
suggest that while a few instances of severe hail are possible,
it should not be widespread.

Later this evening focus will then shift to a line of storms
moving in from the west. These will be more likely to contain
damaging wind gusts compared to the afternoon convection, along
with a somewhat lower tornado threat. Any eastward surges in the
line, especially if collocated with the warm front or an
outflow boundary, will still pose a risk for QLCS circulations,
however.

Storms will gradually weaken with eastward extent this evening, with
the severe weather risk expected to largely dissipate by
midnight. A few showers may linger into Friday morning, but
otherwise most of the day on Friday should be dry. Highs
tomorrow will be cooler, with upper 70s to around 80 expected.
Winds will turn more northwesterly by afternoon helping to usher
some lower dewpoints into the region as well.

Boxell

&&

.LONG TERM...
Issued 243 PM CDT Thu Jun 26 2025

Tomorrow Night through Thursday:

High pressure will sink south into the region late tomorrow
night, setting the stage for what should be a fairly pleasant
Saturday. Highs Saturday will range from the low to mid 80s,
warmest southwest of Madison, with dewpoints in the low to mid
60s. A few showers or thunderstorms will be possible on Saturday
near the state line, as a shortwave ripples through.
Thunderstorm chances then increase area-wide late Saturday night
and especially Sunday as a cold front sharpens to the northwest.
This looks to pass through the area Sunday night, with an
associated increase in PoPs through the afternoon and evening
hours Sunday. Ahead of the front, a very warm and humid day is
expected, with highs Sunday around 90. A Heat Advisory may
eventually be needed for parts of the area, as heat indices will
top out around 100.

A few days of northwest flow will bring highs back to more
average values, with highs in the low to mid 80s, and overnight
lows in the low 60s. Dewpoints are also looking more tolerable,
with values in the low to mid 60s most days.

Boxell

&&

.AVIATION...
Issued 243 PM CDT Thu Jun 26 2025

Convection is starting to develop across the area this
afternoon, with scattered thunderstorms expected through the
afternoon hours. Later this evening, additional storms will
arrive from the west, likely in the form of a line or broken
line. Strong winds will be possible with both this afternoon and
evening's storms, along with reduced visibility and ceilings.

Convection will persist into this evening, but will gradually
weaken over time. Showers and low ceilings may persist into
early Friday morning, before more quiet weather arrives for the
day Friday.

Boxell

&&

.MARINE...
Issued 243 PM CDT Thu Jun 26 2025

Low pressure of 29.8 inches will move across the Iowa and
Minnesota border today, reaching Wisconsin tonight. A stationary
front will stay parked over the southern end of the lake into this
evening with southerly winds south of the boundary and north to
northeast winds north of the boundary. As the surface low
approaches tonight, winds will come around to southwesterly over
the whole lake and thunderstorms are expected over much of the
open waters. The low is then expected to pass early Friday
morning, dragging a cold front over the lake. Winds will become
westerly and northwesterly early Friday, becoming northerly
Friday night as high pressure of 30.0 inches moves through the
area.

Winds return to a southeasterly to southerly direction Sunday as
the high moves east of the region.

Boxell

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 26, 2:22 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
222 PM CDT Thu Jun 26 2025

WIZ046-047-051-052-056>060-062>072-271930-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
222 PM CDT Thu Jun 26 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Scattered strong to severe thunderstorms are expected this
afternoon and evening. Storms will be capable of producing gusty
winds and a few tornadoes. Localized flooding remains possible
where multiple storms move over the same locations.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Additional thunderstorms are possible Sunday and Monday.

Heat indices will be around 100 degrees on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening. Any
reports are appreciated.

LMZ643>646-271930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
222 PM CDT Thu Jun 26 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Scattered strong to severe thunderstorms are expected this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Additional storms are possible Sunday and Monday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-271930-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
222 PM CDT Thu Jun 26 2025

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Scattered strong to severe thunderstorms are expected this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Additional thunderstorms possible Sunday into Monday.

www.weather.gov/mkx

In the hours before

Special weather statement, Jun 26, 3:04 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
304 PM CDT Thu Jun 26 2025

WIZ058-059-262045-
Dodge WI-Washington WI-
304 PM CDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WASHINGTON AND
SOUTHEASTERN DODGE COUNTIES THROUGH 345 PM CDT...

At 304 PM CDT, Doppler radar was tracking a strong thunderstorm near
Iron Ridge, or near Hartford, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hartford, Iron Ridge, Rubicon, Woodland, Neosho, and Saint Lawrence.

This includes Interstate 41 between mile markers 70 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4328 8856 4340 8853 4342 8831 4325 8831
TIME...MOT...LOC 2004Z 257DEG 10KT 4333 8849

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SHEPPARD
Local storm report, Jun 26, 4:41 PM CDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
441 PM CDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     Funnel Cloud     2 E Neosho              43.31N 88.48W
06/26/2025                   Dodge              WI   Public

            Funnel cloud spotted looking south of
            highway 60 just west of Hartford. Picture
            provided.

&&

MG
Special weather statement, Jun 26, 6:00 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
600 PM CDT Thu Jun 26 2025

WIZ070-262330-
Walworth WI-
600 PM CDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALWORTH COUNTY
THROUGH 630 PM CDT...

At 600 PM CDT, Doppler radar was tracking a strong thunderstorm near
Delavan, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Whitewater, Elkhorn, La Grange, Abells Corners, Tibbets, Troy Center,
and Millard.

This includes U.S. Highway 12 near mile marker 320.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4270 8873 4284 8870 4284 8841 4265 8857
TIME...MOT...LOC 2300Z 213DEG 17KT 4270 8866

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHEPPARD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:04 PM CDTSevere Thunderstorm WarningMKXRock41 min
Jun 25, 7:30 PM CDTSevere Thunderstorm WarningMKXRock, Walworth16 min
Jun 25, 7:45 PM CDTMarine Dense Fog AdvisoryMKX11 hr
Jun 25, 7:46 PM CDTSpecial Weather StatementMKXWalworth44 min
Jun 25, 8:16 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk44 min
Jun 25, 9:12 PM CDTSpecial Weather StatementMKXMarquette33 min
Jun 26, 3:04 PM CDTSpecial Weather StatementMKXWashington41 min
Jun 26, 6:00 PM CDTSpecial Weather StatementMKXWalworth30 min

Nearby

Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.